Alert archive / Oregon / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 5, 2015, 4:43 PM PDT for Klamath County, Oregon. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 4:43 PM PDT (23:43 UTC)
- Expired
- Jul 5, 2015, 4:56 PM PDT
- In force
- 13 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Klamath County, OR
The radar
The Medford radar (KMAX), 55 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
569 WUUS56 KMFR 052343 SVRMFR ORC035-060015- /O.NEW.KMFR.SV.W.0015.150705T2343Z-150706T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 443 PM PDT SUN JUL 5 2015 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN KLAMATH COUNTY IN SOUTH CENTRAL OREGON... * UNTIL 515 PM PDT * AT 441 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOPSY CAMPGROUND...OR 15 MILES WEST OF KLAMATH FALLS...AND MOVING EAST AT 10 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN KLAMATH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MEDFORD. && LAT...LON 4213 12214 4224 12217 4228 12195 4216 12191 TIME...MOT...LOC 2341Z 259DEG 8KT 4220 12208 $$ FB
1 follow-up statement
227
WWUS56 KMFR 052356
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
456 PM PDT SUN JUL 5 2015
ORC035-060005-
/O.CAN.KMFR.SV.W.0015.000000T0000Z-150706T0015Z/
KLAMATH OR-
456 PM PDT SUN JUL 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KLAMATH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4213 12214 4224 12217 4228 12195 4216 12191
TIME...MOT...LOC 2353Z 259DEG 8KT 4221 12204
$$
FBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:13 PM PDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 5, 3:13 PM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
313 PM PDT SUN JUL 5 2015
.DISCUSSION...SATELLITE IMAGERY TODAY SHOWS THE MEDFORD CWA IN BETWEEN TWO
REGIMES...WITH A CUTOFF LOW OFFSHORE FROM CA AND A WEAK BOUNDARY TO
THE NORTH. GOOD ATMOSPHERIC STRETCHING IS OCCURRING WITH EAST WINDS
ALOFT ON THE WEST HALF OF THE FORECAST AREA AND WEST WINDS ALOFT ON
THE EAST SIDE OF THE FORECAST AREA. THIS DEFORMATION ZONE IS A
FAVORABLE AREA FOR THUNDERSTORMS...POTENTIALLY STRONG TO
SEVERE...AND EAST OF THE CASCADES IS WHERE THE DEEPEST MOISTURE
IS TO SUPPORT SCATTERED THUNDERSTORMS. A RED FLAG WARNING AT
RFWMFR CONTINUES THROUGH THIS EVENING FOR PARTS OF NORTHERN
CALIFORNIA...AND PORTIONS OF KLAMATH AND LAKE COUNTIES. A MASS OF
CLOUDS PRESENT EARLIER TODAY IS BEGINNING TO CLEAR FROM SOUTH TO
NORTH AND IS RESULTING IN INCREASED SUNSHINE AND ENHANCED
INSTABILITY.
TONIGHT...STORMS SHOULD DIMINISH AS MOISTURE IN THE ATMOSPHERE
BECOMES LIMITED AND DIURNAL OVERNIGHT STABILITY TAKES HOLD. ON
MONDAY THERE IS SOME LINGERING MOISTURE...BOTH SFC MOISTURE FROM
RECENT RAINS AND MID LEVEL MOISTURE...BUT THE MID LEVEL MOISTURE
WILL BE LESS THAN TODAY. PERHAPS THE MOST CHALLENGING ASPECT OF
THE THUNDERSTORM FORECAST TOMORROW IS THE FACT THAT THE MODELS
ARE NOT SHOWING A GOOD TRIGGER FOR MONDAY AFTERNOON.
TYPICALLY...ITS DIFFICULT TO GET SCATTERED THUNDERSTORMS WITH WEAK
TRIGGERS. THEREFORE...WE ARE MAINTAINING A FIRE WEATHER WATCH FOR
TOMORROW AT RFWMFR AND WILL LET THE MIDSHIFT TAKE ONE MORE LOOK AT
THINGS BEFORE DECIDING ON PRODUCTS. WE HAVE FOCUSED THE BEST
POTENTIAL FOR SCATTERED THUNDERSTORMS OVER THE CASCADES NORTH OF
CRATER LAKE...AND JUST TO THE EAST...WHERE MID LEVEL MOISTURE
VALUES OF 50- 60% ALIGN WITH INSTABILITY.
ON MONDAY NIGHT AND TUESDAY THE WEATHER PATTERN BECOMES EVEN MORE
ACTIVE...WITH SOLID EAST SOUTHEAST FLOW ALOFT...AND VERY HIGH
PRECIPITABLE WATERS OF 1 INCH+ ALONG AND WEST OF THE CASCADES. THESE
ARE ANOMALOUSLY HIGH VALUES...AND WITH MODELS NOW ON THE SECOND DAY
OF SHOWING THIS SCENARIO...WE HAVE INCREASED POPS AND QPF FOR
MUCH OF THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA. WEDNESDAY
SHOWS A SIMILAR PATTERN...BUT WITH FOCUS OF INSTABILITY AND
MOISTURE A BIT FURTHER SOUTH. THERE IS CERTAINLY A GOOD CHANCE FOR
MUCH OF THE FORECAST AREA...FROM THE UMPQUA DIVIDE SOUTH...TO SEE
A THUNDERSTORM SOMETIME BETWEEN TUESDAY AND WEDNESDAY. IN
FACT...WE HAVE THUNDERSTORM CHANCES ALL THE WAY TO THE COAST FROM
MONDAY NIGHT INTO TUESDAY. ON THURSDAY THE UPPER LOW FINALLY
SLOWLY PUSHES INLAND...WHICH THE MODELS HAVE BEEN FAIRLY
CONSISTENT IN SHOWING THE PAST FEW DAYS...BUT THIS MAINTAINS
FAVORABLE DYNAMICS AND INSTABILITY OVER THE AREA THROUGH FRIDAY
BEFORE WEST WINDS ALOFT BEGIN TO STABILIZE AND DRY THINGS OUT ON
SATURDAY FROM WEST TO EAST. THE WEEKEND MAY SIGNAL A BREAK FROM
THE STEADY CHANCES OF THUNDERSTORMS...BUT SOUTHERLY FLOW REBOUNDS
ON SUNDAY BASED ON THE LATEST GFS RUN.
&&
.AVIATION...FOR THE 05/18Z TAF CYCLE...ALONG THE COAST...IFR CIGS
ALONG THE COAST AND OFFSHORE WILL MOVE BACK ONSHORE SUNDAY
EVENING...THEN BURN BACK TO THE COAST BY LATE MORNING MONDAY.
OVER THE REMAINDER OF THE AREA...VFR CONDITIONS WILL PREVAIL
THROUGH MONDAY...BUT ISOLATED TO SCATTERED THUNDERSTORMS WILL
PERSIST INTO THIS EVENING FROM THE CASCADES EAST AND SISKIYOUS
SOUTH.
&&
.MARINE...UPDATED 310 AM PDT SUNDAY 4 JULY 2015...SEAS AND WINDS
WILL REMAIN RELATIVELY LOW THROUGH THE MIDDLE OF NEXT WEEK AT
LEAST. IN THE NEAR-TERM...STRATUS AND FOG WILL AFFECT THE COASTAL
WATERS THROUGH SUNDAY. WINDS WILL SWITCH FROM SOUTHERLY TO NORTH
TO NORTHWESTERLY BY TUESDAY. WINDS AND SEAS WILL STAY BELOW
ADVISORY CRITERIA THROUGH THE WEEK. /SVEN
&&
.FIRE WEATHER...UPDATED 300 PM PDT SUNDAY 5 JULY 2015...AFTERNOON
AND EVENING THUNDERSTORMS ARE LIKELY EVERY DAY DURING THE COMING
WEEK. ACTIVITY WILL BE SLIGHTLY LESS WIDESPREAD MONDAY...BUT WILL
INCREASE TUESDAY AND WEDNESDAY. THE FAVORED AREA THIS AFTERNOON AND
EVENING IS OVER NORTHERN CALIFORNIA...WHERE CLEARING IS ALLOWING
SURFACE HEATING. ON MONDAY ACTIVITY WILL BE MOSTLY OVER THE HIGHER
TERRAIN FROM THE CASCADES EAST AND SISKIYOUS SOUTH. TUESDAY AND
WEDNESDAY WILL SEE GREATER COVERAGE. EVEN THE COASTAL AREA MAY SEE
SOME THUNDERSTORMS IN THAT TIME FRAME. THE ACTIVITY WILL GRADUALLY
SHIFT TO THE EAST SIDE TOWARD THE END OF THE WEEK.
TEMPERATURES WILL REMAIN HOT MONDAY...BUT WILL START TO COOL
TUESDAY. TEMPERATURES WILL APPROACH SEASONAL VALUES TOWARD THE END
OF THE WEEK.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ623>625.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR ORZ623>625.
CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
CAZ280-281-284-285.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR CAZ285.
PACIFIC COASTAL WATERS...NONE.
NSK/NSK/JRSIn the hours before
Special weather statement, Jul 5, 3:44 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 344 PM PDT SUN JUL 5 2015 CAZ080-052315- WESTERN SISKIYOU COUNTY- 344 PM PDT SUN JUL 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SISKIYOU COUNTY... AT 343 PM PDT...A STRONG THUNDERSTORM WAS OVER GREENVIEW...OR 21 MILES SOUTHWEST OF YREKA...MOVING NORTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. A FEW LIGHTNING STRIKES WILL ALSO OCCUR WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ETNA AND GREENVIEW. LAT...LON 4153 12276 4144 12289 4151 12304 4163 12292 TIME...MOT...LOC 2243Z 130DEG 14KT 4151 12292 FB
Special weather statement, Jul 5, 3:58 PM PDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 358 PM PDT SUN JUL 5 2015 ORZ026-028-052330- JACKSON COUNTY-SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 358 PM PDT SUN JUL 5 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JACKSON AND WESTERN KLAMATH COUNTIES... AT 356 PM PDT...AN AREA OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR SURVEYOR MOUNTAIN CAMPGROUND TO NEAR HYATT LAKE CAMPGROUND...AND MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SURVEYOR MOUNTAIN CAMPGROUND...BUCK PRAIRIE NORDIC TRAILS...HOWARD PRAIRIE...PEDERSON SNOW PARK...HYATT LAKE CAMPGROUND AND HOWARD PRAIRIE RECREATION AREA. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. IF YOU ARE ON A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 4243 12205 4231 12250 4208 12254 4226 12208 TIME...MOT...LOC 2256Z 211DEG 13KT 4230 12215 4216 12250 FB
Special weather statement, Jul 5, 4:35 PM PDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 435 PM PDT SUN JUL 5 2015 ORZ026-028-060030- JACKSON COUNTY-SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 435 PM PDT SUN JUL 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON COUNTY... AT 434 PM PDT...A STRONG THUNDERSTORM WAS NEAR KENNEDY MEADOWS...OR 7 MILES SOUTHWEST OF ASHLAND...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH SEVERAL LIGHTNING STRIKES. LOCATIONS IMPACTED INCLUDE... ASHLAND...TALENT...SQUAW LAKES RECREATION SITE...KENNEDY MEADOWS... CANTRALL BUCKLEY COUNTY PARK...MCKEE BRIDGE RECREATION SITE...WOODRAT MOUNTAIN...RUCH...MOUNT ASHLAND SNOW PARK...GROUSE GAP SNOW PARK AND PHOENIX. LAT...LON 4202 12266 4203 12307 4224 12308 4228 12272 TIME...MOT...LOC 2334Z 171DEG 8KT 4213 12284 FB
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:43 AM PDT | Fire Weather Watch | MFR | Douglas, Harney, Jackson, Josephine, Klamath, Lake and 1 more | 22 hr |
| Jul 5, 4:43 AM PDT | Red Flag Warning | MFR | Douglas, Harney, Jackson, Klamath, Lake | 18 hr |
| Jul 5, 3:20 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 30 min |
| Jul 5, 3:58 PM PDT | Special Weather Statement | MFR | Jackson | 32 min |
| Jul 5, 4:05 PM PDT | Areal Flood Advisory | MFR | Klamath | 85 min |
| Jul 5, 4:35 PM PDT | Special Weather Statement | MFR | Jackson | 55 min |
| Jul 5, 4:46 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 29 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.